Wildfire, Southwest
- When
- June 28, 10:00 AM AST to 6:00 PM AST
- Where
- Southwest forecast zone
- Reported by
- Newspaper
A wildfire was reported at PR-364 at Barrio Rincon Pozo in Sabana Grande.
Strong surface winds, combined with very low relative humidity and enough fuels, aid in the spreading of Wildfires across the southern slopes of Puerto Rico.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJU wrote it up.
Strong surface winds, combined with very low relative humidity and enough fuels, aid in the spreading of Wildfires across the southern slopes of Puerto Rico.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Jun 28, 5:02 AM AST, 4 hours 58 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
502 AM AST SAT JUN 28 2014
.SYNOPSIS...UPPER LEVEL RIDGE WILL BUILD BRIEFLY ACROSS THE
REGION SUNDAY THROUGH TUESDAY. AN UPPER LEVEL TROUGH WILL DEVELOP
MID NEXT WEEK NORTHEAST OF THE AREA. AT THE SURFACE...HIGH
PRESSURE WILL CONTINUE TO MAINTAIN MODERATE TO FRESH TRADE WINDS
ACROSS THE REGION.
&&
.DISCUSSION...SHOWERS WERE NOTED OVER THE COASTAL WATERS NORTH OF
PUERTO RICO. SOME OF THESE SHOWERS AFFECTED THE LOCAL ISLANDS...BUT
RAINFALL ACCUMULATIONS WERE MINIMAL. PASSING SHOWERS WILL BE
POSSIBLE THIS MORNING MAINLY OVER THE U.S. VIRGIN ISLANDS AND THE
EASTERN HALF OF PUERTO RICO. LATEST SATELITE IMAGES CONTINUE TO
SHOWS PATCHES OF LOW LEVEL MOISTURE EMBEDDED IN THE TRADE WIND
FLOW. HOWEVER...A SLOT OF DRIER AIR WILL MOVE ACROSS THE U.S.
VIRGIN ISLANDS LATE THIS MORNING...AND ACROSS PUERTO RICO DURING
TH AFTERNOON HOURS. THIS WILL LIMIT THE CHANCES FOR SHOWERS ACROSS
THE AREA. SOME SHOWERS AND POSSIBLE ISOLATED THUNDERSTORMS ARE
EXPECTED TO DEVELOP THIS AFTERNOON OVER THE CORDILLERA CENTRAL OF
PUERTO RICO.
A TROPICAL WAVE WILL PASS SOUTH OF THE AREA TONIGHT AND EARLY
SUNDAY...BUT NO SIGNIFICANT WEATHER IS EXPECTED TO OCCUR WITH THE
PASSAGE OF THIS FEATURE. AN UPPER LEVEL TROUGH IS EXPECTED TO
DEVELOP NEXT FEW DAYS NORTH OF THE AREA. THIS TROUGH WILL HELP IN
THE DEVELOPMENT OF AFTERNOON CONVECTION MAINLY OVER THE WESTERN
INTERIOR SECTION OF PUERTO RICO...BEGINNING ON WEDNESDAY NEXT WEEK.
HOWEVER...AT THIS TIME NO SIGNIFICANT WEATHER EVENT ARE FORECAST TO
AFFECT THE LOCAL AREA.
&&
.AVIATION...VFR CONDITIONS WILL CONTINUE ACROSS ALL TAF SITES FOR
THE NEXT 24 HRS. EAST WINDS OF 15-25 KT WILL PREVAIL FM SFC TO FL150.
&&
.MARINE...SEAS UP TO 5 FEET AND WINDS UP TO 19 KNOTS ARE EXPECTED
TO PREVAIL ACROSS THE LOCAL WATERS. SMALL CRAFT SHOULD EXERCISE
CAUTION ACROSS THE OFFSHORE ATLANTIC AND LOCAL PASSAGES.
&&
.FIRE WEATHER...HOT AND DRY CONDITIONS...COMBINE WITH MODERATE TO
STRONG TRADE WINDS AND LOW RELATIVE HUMIDITY...WILL PROMOTE FIRE
DANGER ALONG THE SOUTH COAST OF PUERTO RICO TODAY.
THEREFORE...A FIRE WEATHER WATCH WILL BE IN EFFECT FOR THIS AREA
THIS AFTERNOON. REFER TO LATEST FIRE WEATHER PRODUCTS FOR MORE
INFORMATION.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 87 79 88 80 / 10 30 30 30
STT 90 79 90 81 / 10 30 30 30
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FIRE WEATHER WATCH FROM NOON AST TODAY THROUGH THIS AFTERNOON
FOR SOUTH COASTAL PLAINS AND MONA ISLAND.
VI...NONE.
COASTAL WATERS...&&
11/71HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 639 AM AST SAT JUN 28 2014 AMZ710>745-PRZ001>013-291045- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 639 AM AST SAT JUN 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT LOW RELATIVE HUMIDITIES...LOCALLY STRONG WINDS COMBINED WITH DRY FUELS WILL INCREASE THE FIRE DANGER ACROSS THE SOUTH COAST AND SOUTHERN SLOPES TODAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. AMZ715-725-VIZ001-002-291045- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 639 AM AST SAT JUN 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
5 wildfire. Local standard time, as filed.
A wildfire was reported at PR-364 at Barrio Rincon Pozo in Sabana Grande.
A wildfire was reported at PR-3 at Ranchos sector in the municipality of Guayama.
A wildfire was reported at Jauca sector in Santa Isabel.
A wildfire was reported at Pesca y Vida Silvestre forest at Road PR-301 in Cabo Rojo.
A wildfire was reported in Ponce, burning 20 acres in Los Caobos sector.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2014Every state in 2014This day in weather historyWarnings in Puerto Rico, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 530020, 530022, 530023, 530024, 530027.